‘Missa, why is your face blue?’

I didn’t want my nieces to see me when I looked like this. But without the stitches and the scabs, things are looking much less scary. I still look like I had an injury, but it’s not as horror-movie looking anymore.

But, kids are observant and I have to share some adorable Mia-isms … my 4-year-old niece saw me for the first time on Saturday.

First I have to tell you that she called me a few weeks ago to ask some questions:
“Did it hurt when you fell?”
“Did you cry when you fell?”
“How many stitches did you get?”
“Did it hurt when you got stitches?”
“Did you cry when you got stitches?”

Ok, so fast-forward to Saturday and here are the observations I got:

“Missa, what is that between your lip and your nose?”
“Missa, why is your face blue?” (The cut that had to be stitched is taking on a blueish hue these days)
“Missa, why won’t you pick me up?” (I’m still weak enough that I don’t want to risk hurting myself or her by trying. I probably could, but better safe than sorry.)
“Missa, if we don’t leave right now you will never see Kishin (my dog) again!” (This has nothing to do with my face but it cracked me up!)

Also in the humor category, I have to share with you some of the side effects to one of the medicines I was taking, prescriped by the hospital heart doctor. I have stopped taking this medicine – my primary care doctor put me on another one with not-so-scary side effects. This medicine is called Fludrocortisone. It’s designed to help my body retain salts (I was also told to eat more salt) and to raise my blood pressure (I have low blood pressure.). With raised blood pressure, it should keep me from fainting. So, in addition to the “normal” side effects, it  includes:

= Weight gain
= Slow wound healing (uhm, remember all the cuts on my face?!)
= Increased sweating
= Difficulty sleeping
= vision loss
= confusion
= changes in the shape and location of body fat (especially in the arms, legs, face, neck, breasts, and waist.)

No thank you!!

P.S. My dog has a weird fat glob on his side. It’s not harmful but the vet has offered to take it off if I ever need to put him under for a teeth cleaning or something. I wonder if I got a weird fat glob if the vet would do a two-for-one special?

So, I’m off the Fludrocortisone!

This is a bit odd too – the replacement drug is actually the anti-depressent Paxil. My doctor assures me that it absolutely has nothing to do with depression, it just happens to work for vasovagal syncope. Anil wants to know, since I’m a happy person already, is it going to make me annoyingly happy? I guess we will see!